Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child has constant cough, cold and ear infection after coming to India. Prescribed Zatofen. Reason?

Hello,my daughters were born abroad and since moving back to india last year, they are constantly sick with cold, cough ,chest , ear infection etc.. dr prescribed zatofen for my 1 yr old in addition to antibiotics and nebulizer .ive been told she has a form of asthma .my question is why are they getting fever and cold evety few weeks?and isnt it bad to take antibiotics so often?whatis the difference between viral and infection?
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Hi. Zatofen (ketotifen) is an anti-allergic antihistamine thought to help in preventing allergic attacks like nose allergies, skin allergies and perhaps asthmatic attacks. However, the therapeutic benefit from the use of this drug is not very good and the benefit is medium. On the other hand, if they do have asthmatic episodes, which I doubt they do, since if they did have those that often, they would grow sub-optimally, miss school and holidays and perhaps land up in the ER or in the hospital as in-patients.

I think you can safely continue Zatofen if, and I repeat this, IF there is some benefit; otherwise, stop it right away and consult the doctor for alternative therapy. Before you do this, though, check how long they have been on Zatofen, as it may take up to three months to see the transformation in the children and the obvious improvement.
Answered: Sun, 31 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor